Alert archive / Minnesota / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 132, NWS Twin Cities, MN

July 17, 2010Meeker County, Stearns County, Wright County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 17, 2010, 3:58 PM CDT for Meeker County, Stearns County, Wright County, Minnesota. It was in force for 62 min. 13 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 17, 2010, 3:58 PM CDT (20:58 UTC)
Expired
Jul 17, 2010, 5:00 PM CDT
In force
62 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Hail
1.75 in
Wind
65.0 mph

Counties Meeker County, MN, Stearns County, MN, Wright County, MN

The radar

The Minneapolis radar (KMPX), 55 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 17, 3:58 PM CDTFUNNEL CLOUD1 N Kingston, MNNON ROTATING WALL CLOUD
Jul 17, 4:05 PM CDTHAIL 2.758 S South Haven, MN
Jul 17, 4:07 PM CDTHAIL 1Kingston, MN
Jul 17, 4:13 PM CDTHAIL 0.882 Wsw Annandale, MN
Jul 17, 4:14 PM CDTHAIL 12 Wsw Annandale, MN
Jul 17, 4:16 PM CDTTORNADO2 Se Kingston, MNMOVING SSE
Jul 17, 4:18 PM CDTHAIL 1.75Cokato, MN
Jul 17, 4:26 PM CDTFUNNEL CLOUDCokato, MNTIME ESTIMATED
Jul 17, 4:28 PM CDTHAIL 0.54 Ne Dassel, MN
Jul 17, 4:28 PM CDTHAIL 13 Sw Buffalo, MN
Jul 17, 4:30 PM CDTHAIL 25 Sw Annandale, MN
Jul 17, 4:33 PM CDTHAIL 1Howard Lake, MN
Jul 17, 4:33 PM CDTHAIL 1.757 Wsw Buffalo, MN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 17, 12:28 PM CDTTornado WatchSPC11 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 9.0 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2010-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 368 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2010-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
368 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
1285 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

354 
WUUS53 KMPX 172058
SVRMPX
MNC093-145-171-172200-
/O.NEW.KMPX.SV.W.0132.100717T2058Z-100717T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
358 PM CDT SAT JUL 17 2010

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN STEARNS COUNTY IN CENTRAL MINNESOTA...
  WRIGHT COUNTY IN CENTRAL MINNESOTA...
  NORTHEASTERN MEEKER COUNTY IN CENTRAL MINNESOTA...

* UNTIL 500 PM CDT

* AT 357 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF
  PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE AND DAMAGING
  WINDS IN EXCESS OF 65 MPH. THIS STORM WAS LOCATED 3 MILES SOUTHWEST
  OF KIMBALL...OR ABOUT 15 MILES NORTHEAST OF LITCHFIELD...AND MOVING
  SOUTHEAST AT 35 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  FAIRHAVEN...
  SOUTH HAVEN...
  ANNANDALE...
  MAPLE LAKE...
  COKATO...
  HOWARD LAKE...
  BUFFALO...
  WAVERLY...
  MONTROSE...
  KINGSTON...
  SMITH LAKE...
  RASSAT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THIS
STORM...PREPARE IMMEDIATELY FOR DESTRUCTIVE HAIL...WHICH CAN
SIGNIFICANTLY DAMAGE WINDOWS...SIDING AND VEHICLES. DAMAGING WINDS
ARE ALSO EXPECTED...WHICH WILL UPROOT TREES AND DOWN POWER LINES.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING
FOR SOUTHERN MINNESOTA AND NORTHWESTERN WISCONSIN.

&&

LAT...LON 4515 9370 4498 9406 4530 9454 4547 9423
TIME...MOT...LOC 2058Z 313DEG 29KT 4528 9433
WIND...HAIL 65MPH 1.75IN

$$

JLT
3 follow-up statements
112 
WWUS53 KMPX 172107
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
407 PM CDT SAT JUL 17 2010

MNC093-145-171-172200-
/O.CON.KMPX.SV.W.0132.000000T0000Z-100717T2200Z/
STEARNS MN-WRIGHT MN-MEEKER MN-
407 PM CDT SAT JUL 17 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
MEEKER...WRIGHT AND SOUTHEASTERN STEARNS COUNTIES UNTIL 500 PM CDT...

AT 402 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
KIMBALL...OR 15 MILES NORTHEAST OF LITCHFIELD...MOVING SOUTHEAST AT
35 MPH.

LOCATIONS IMPACTED INCLUDE...
  ANNANDALE...MAPLE LAKE...COKATO...HOWARD LAKE...BUFFALO...
  WAVERLY...MONTROSE...SMITH LAKE AND RASSAT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A VERY DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THIS
STORM...PREPARE IMMEDIATELY FOR DESTRUCTIVE WINDS AND HAIL...WHICH
WILL UPROOT TREES...DOWN POWER LINES...AND PRODUCE WIDESPREAD DAMAGE
TO BUILDINGS AND VEHICLES. EVACUATE MOBILE HOMES AS THEY MAY BE
OVERTURNED. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 4515 9370 4498 9406 4530 9454 4547 9423
TIME...MOT...LOC 2107Z 313DEG 29KT 4523 9426
WIND...HAIL 70MPH 1.75IN

$$

JLT
372 
WWUS53 KMPX 172113
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
413 PM CDT SAT JUL 17 2010

MNC093-145-171-172200-
/O.CON.KMPX.SV.W.0132.000000T0000Z-100717T2200Z/
STEARNS MN-WRIGHT MN-MEEKER MN-
413 PM CDT SAT JUL 17 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
MEEKER...WRIGHT AND SOUTHEASTERN STEARNS COUNTIES UNTIL 500 PM CDT...

AT 411 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING LARGE DESTRUCTIVE HAIL UP TO BASEBALL SIZE...
AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 6
MILES SOUTH OF SOUTH HAVEN...OR 16 MILES EAST OF LITCHFIELD...MOVING
SOUTHEAST AT 35 MPH.

IN ADDITION...AT 407 PM...BASEBALL SIZE HAIL WAS REPORTED NEAR SOUTH 
HAVEN WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  MAPLE LAKE...COKATO...HOWARD LAKE...BUFFALO...WAVERLY...MONTROSE...
  SMITH LAKE AND RASSAT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A VERY DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THIS
STORM...PREPARE IMMEDIATELY FOR DESTRUCTIVE WINDS AND HAIL...WHICH
WILL UPROOT TREES...DOWN POWER LINES...AND PRODUCE WIDESPREAD DAMAGE
TO BUILDINGS AND VEHICLES. EVACUATE MOBILE HOMES AS THEY MAY BE
OVERTURNED. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 4515 9370 4498 9406 4530 9454 4547 9423
TIME...MOT...LOC 2113Z 313DEG 29KT 4520 9421
WIND...HAIL 70MPH 2.75IN

$$

JLT
745 
WWUS53 KMPX 172132
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
432 PM CDT SAT JUL 17 2010

MNC093-145-172141-
/O.CAN.KMPX.SV.W.0132.000000T0000Z-100717T2200Z/
STEARNS MN-MEEKER MN-
432 PM CDT SAT JUL 17 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MEEKER AND
SOUTHEASTERN STEARNS COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4517 9373 4515 9371 4498 9406 4515 9426
      4516 9425 4532 9398
TIME...MOT...LOC 2131Z 313DEG 29KT 4510 9406

$$

MNC171-172200-
/O.CON.KMPX.SV.W.0132.000000T0000Z-100717T2200Z/
WRIGHT MN-
432 PM CDT SAT JUL 17 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WRIGHT COUNTY
UNTIL 500 PM CDT...

AT 429 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR HOWARD LAKE...OR 21 
MILES NORTHEAST OF HUTCHINSON...MOVING SOUTHEAST AT 35 MPH. IN 
ADDITION...A TORNADO WARNING IS ALSO IN EFFECT FOR PORTIONS OF 
WRIGHT AND CARVER COUNTY UNTIL 445 PM. 

LOCATIONS IMPACTED INCLUDE...
  HOWARD LAKE...BUFFALO...WAVERLY AND MONTROSE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A VERY DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THIS
STORM...PREPARE IMMEDIATELY FOR DESTRUCTIVE WINDS AND HAIL...WHICH
WILL UPROOT TREES...DOWN POWER LINES...AND PRODUCE WIDESPREAD DAMAGE
TO BUILDINGS AND VEHICLES. EVACUATE MOBILE HOMES AS THEY MAY BE
OVERTURNED. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 4517 9373 4515 9371 4498 9406 4515 9426
      4516 9425 4532 9398
TIME...MOT...LOC 2131Z 313DEG 29KT 4510 9406
WIND...HAIL 70MPH 1.75IN

$$

JLT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 1:35 PM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, Jul 17, 1:35 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
135 PM CDT SAT JUL 17 2010

.DISCUSSION...
THE MAIN FORECAST CHALLENGE IS THE SEVERE WEATHER OCCURRING OVER THE
AREA THIS AFTERNOON INTO THIS EVENING. AIRMASS WAS VERY PRIMED FOR
THE DEVELOPMENT OF SUPERCELL ACROSS MUCH OF FORECAST AREA.  THIS
THE MAIN FOCUS WILL BE OVER WESTERN INTO SOUTH CENTRAL MINNESOTA.
WEAK CAP OVER SOUTHWEST MN...EXPECTED TO ERODE BY LATE AFTERNOON OR
EARLY THIS EVENING.

THUNDERSTORMS CONTINUE TO FIRE ALONG AND NORTH OF WARM FRONT
BOUNDARY OVER CENTRAL MN. MOST OF THE THUNDERSTORMS HAVE BEEN
ELEVATED...SO THE MAIN THREATS OVER OUR AREA THIS AFTERNOON WILL BE
LARGE HAIL AND DAMAGING WINDS.  ONCE THE CAP ERODE NEAR THE WARM
SECTOR SOUTH INTERSTATE 94...EXPECT SOME ISOLATED TORNADOES TO
DEVELOP.

THUNDERSTORM ACTIVITY IS EXPECTED TO DEVELOP INTO A MESOSCALE
CONVECTIVE SYSTEM OVER SOUTHERN MN...WITH MOVES THE BULK OF THE
SEVERE WEATHER BY 10 PM SOUTH OF OUR CWA.  LATER TONIGHT...MORE OF
HEAVY RAIN THREAT AS A SERIES OF SHORT WAVES MOVE ACROSS THE AREA
OVERNIGHT.

MOST OF THE SHOWERS AND THUNDERSTORMS SHOULD BE OUT OF OUR FORECAST
AREA BY MIDNIGHT...EXCEPT OVER PARTS OF WEST CENTRAL WI AND EXTREME
SOUTH CENTRAL MN.

HYDROLOGICAL CONCERNS...THUNDERSTORMS ARE EXPECTED TO TRAIN OVER
PARTS OF WEST CENTRAL INTO SOUTH CENTRAL MN TONIGHT. SEVERAL WEAK
SHORTWAVE TROUGHS MOVING OVER THE UPPER MIDWEST TONIGHT...EXPECT A
BACKWARD PROPAGATING MESOSCALE CONVECTIVE COMPLEX TO DEVELOPS OVER
WESTERN MN LATER THIS EVENING. PRECIP WATER VALUES OF 2.00 TO 2.50
INCHES ARE FORECAST OVER THIS AREA. EVEN WITH FORECAST QPF 3.00 OR
4.00 INCHES. IT SHOULD NOT BE A PROBLEM ON THE MAIN STEMS OF THE
RIVERS TONIGHT.

NEXT CHANCE OF THUNDERSTORMS IS MONDAY AS ANOTHER WEAK SHORT WAVE
TROUGH.

LONG RANGE FORECAST...MODELS DIFFER ON THE THREAT OF PRECIPITATION
FOR THE UPPER MIDWEST THROUGH END OF THE WORK WEEK.  GFS MODEL KEEPS
MUCH OF THE FORECAST AREA DRY...WHILE THE PERSISTENT EUROPEAN MODEL
KEEPS US WET THROUGH FRIDAY.  WL LEAN MORE TOWARDS THE EUROPEAN
MODEL...AS SEVERAL MINOR IMPULSES RIDE OVER THE UPPER RIDGE OVER THE
UPPER MIDWEST. TIMING OF THE INITIATION OF THUNDERSTORMS WILL BE
CRITICAL.

&&

.AVIATION.../18Z TAF ISSUANCE/

MAIN CONCERN IS THUNDERSTORM DEVELOPMENT...COVERAGE AND SEVERITY
AND THE IMPACT ON THE TAF SITES. CONVECTION BEGINNING IN WESTERN MN
AND NORTH CENTRAL MN. THUNDERSTORMS HAVE A SOUTHEAST MOVEMENT AT
35 KTS AND ARE WIDELY SCATTERED IN WRN MN...WHERE AS WE HAVE A
LARGER AREA OF SHOWERS AND THUNDERSTORMS IN NORTH CENTRAL MN.
EXPECT THE CONVECTION IN WESTERN MN TO REMAIN WIDELY SCATTERED
THOUGH 20Z BEFORE BECOMING ORGANIZED INTO A LARGER COMPLEX
ASSOCIATED WITH STRONG WINDS AND LARGE HAIL. AN ISOLATED TORNADO
IS POSSIBLE AS WELL. DO NOT EXPECT THE COMPLEX IN NORTH CENTRAL MN
TO GET MUCH STRONGER OR WIDESPREAD AS THE MOST UNSTABLE CONDITIONS
ARE EXPECTED AFTER 21Z AND CONTINUING THROUGH 04Z. AFT 21Z WE
EXPECT THE WIDELY SCATTERED SHOWERS AND THUNDERSTORMS IN FAR
WESTERN MN DEVELOP FURTHER AND ORGANIZE INTO A LARGE COMPLEX AND
MOVE SOUTHEAST. IT IS LIKELY THAT MOST /IF NOT ALL/ TAF SITES WILL
EXPERIENCE THUNDERSTORM ACTIVITY AT SOME POINT BETWEEN 21Z
SATURDAY AND 06Z SUNDAY.

KMSP...A FEW MID CLOUDS FOR EARLY THIS AFTERNOON AS SHOWER AND
THUNDERSTORM ACTIVITY APPROACH THE METRO AREA. DO NOT EXPECT TO
SEE THUNDERSTORM ACTIVITY UNTIL 22Z. NON THUNDERSTORM WIND GUSTS
AS HIGH AS 20 KTS ARE POSSIBLE LATER THIS AFTERNOON AS THE TROUGH
APPROACHES. EXPECT THE MAIN THUNDERSTORM ACTIVITY BETWEEN 21Z AND
03Z SUNDAY AND CONDITIONS MAY BECOME IFR AFTER 00Z AND CONTINUE
THROUGH 4Z DEPENDING ON THE TRACK AND INTENSITY OF THE
THUNDERSTORM COMPLEX WE EXPECT TO MOVE SOUTHEAST. WIND GUSTS MAY
BE TOO LIGHT IN THE TAF BETWEEN 00 AND 04Z AND WILL HAVE TO WATCH
THAT CLOSELY.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

JM/DL
Hazardous weather outlook, Jul 17, 11:44 AM CDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1144 AM CDT SAT JUL 17 2010

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
180915-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1144 AM CDT SAT JUL 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE ENTIRE AREA REMAINS UNDER A MODERATE RISK OF SEVERE
THUNDERSTORMS. THUNDERSTORMS ARE EXPECTED TO DEVELOP IN WEST CENTRAL
AND CENTRAL MINNESOTA THIS AFTERNOON...WITH SOME OF THESE STORMS
LIKELY BECOMING SEVERE. THUNDERSTORMS ARE EXPECTED TO BECOME MORE
WIDESPREAD ACROSS THE AREA THIS EVENING. INITIALLY THE PRIMARY
THREAT WILL BE LARGE HAIL WITH A FEW TORNADOES POSSIBLE. DURING THE
EVENING AND INTO THE OVERNIGHT THE PRIMARY THREAT WILL BECOME
DAMAGING WINDS AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE WEEK AHEAD LOOKS LIKE A CONTINUATION OF AN ACTIVE WEATHER PATTERN
WITH THUNDERSTORMS ALREADY RETURNING BY MONDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND
INTO TONIGHT.

In the hours before

Local storm report, Jul 17, 3:37 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
337 PM CDT SAT JUL 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0332 PM     HAIL             RICHMOND                45.45N 94.52W
07/17/2010  M2.75 INCH       STEARNS            MN   TRAINED SPOTTER

&&

AJZ
Local storm report, Jul 17, 3:38 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
338 PM CDT SAT JUL 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0327 PM     HAIL             ST MARTIN               45.50N 94.66W
07/17/2010  M1.75 INCH       STEARNS            MN   TRAINED SPOTTER

&&

AJZ
Local storm report, Jul 17, 3:40 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
340 PM CDT SAT JUL 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 PM     HAIL             COLD SPRING             45.46N 94.43W
07/17/2010  M4.25 INCH       STEARNS            MN   TRAINED SPOTTER

            GROUND IS COVERED WITH MAINLY SMALLER PIECES OF HAIL.

&&

AJZ
Local storm report, Jul 17, 3:52 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
352 PM CDT SAT JUL 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0334 PM     HAIL             RICHMOND                45.45N 94.52W
07/17/2010  M2.75 INCH       STEARNS            MN   TRAINED SPOTTER

&&

AJZ
Local storm report, Jul 17, 3:53 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
353 PM CDT SAT JUL 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 PM     HAIL             1 N KIMBALL             45.33N 94.30W
07/17/2010  M1.75 INCH       STEARNS            MN   FIRE DEPT/RESCUE

&&

AJZ
Local storm report, Jul 17, 3:54 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
354 PM CDT SAT JUL 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0202 PM     HAIL             5 W LONG PRAIRIE        45.98N 94.97W
07/17/2010  M1.75 INCH       TODD               MN   FIRE DEPT/RESCUE

0203 PM     FUNNEL CLOUD     3 NW SAUK CENTRE        45.77N 95.00W
07/17/2010                   STEARNS            MN   TRAINED SPOTTER

0222 PM     TSTM WND DMG     2 E OSAKIS              45.87N 95.11W
07/17/2010                   TODD               MN   STORM CHASER

            TREES DOWN EAST END OF LAKE OSAKIS HWY 27.

0222 PM     TSTM WND DMG     3 NE OSAKIS             45.90N 95.11W
07/17/2010                   TODD               MN   STORM CHASER

            TREES DOWN

0225 PM     HAIL             3 NE SAUK CENTRE        45.76N 94.91W
07/17/2010  M0.88 INCH       STEARNS            MN   TRAINED SPOTTER

0233 PM     TSTM WND GST     4 E SAUK CENTRE         45.75N 94.88W
07/17/2010  M62.00 MPH       STEARNS            MN   TRAINED SPOTTER

0233 PM     TSTM WND DMG     4 E SAUK CENTRE         45.75N 94.88W
07/17/2010                   STEARNS            MN   TRAINED SPOTTER

            4 TO 5 INCH BRANCHES DOWN ON ROAD.

0234 PM     HAIL             3 W ST ROSA             45.73N 94.78W
07/17/2010  M1.00 INCH       STEARNS            MN   TRAINED SPOTTER

0235 PM     HAIL             1 W AVON                45.61N 94.47W
07/17/2010  E0.75 INCH       STEARNS            MN   TRAINED SPOTTER

0236 PM     HAIL             2 N SAUK CENTRE         45.77N 94.96W
07/17/2010  M0.75 INCH       STEARNS            MN   TRAINED SPOTTER

0237 PM     HAIL             3 W ST ROSA             45.73N 94.78W
07/17/2010  M1.75 INCH       STEARNS            MN   TRAINED SPOTTER

0243 PM     HAIL             1 N SAUK CENTRE         45.75N 94.96W
07/17/2010  M1.00 INCH       STEARNS            MN   TRAINED SPOTTER

0323 PM     HAIL             ST MARTIN               45.50N 94.66W
07/17/2010  M1.75 INCH       STEARNS            MN   TRAINED SPOTTER

0327 PM     HAIL             1 N RICHMOND            45.47N 94.52W
07/17/2010  M1.00 INCH       STEARNS            MN   TRAINED SPOTTER

0327 PM     HAIL             ST MARTIN               45.50N 94.66W
07/17/2010  M1.75 INCH       STEARNS            MN   TRAINED SPOTTER

0330 PM     HAIL             2 SW ST MARTIN          45.48N 94.69W
07/17/2010  M1.75 INCH       STEARNS            MN   TRAINED SPOTTER

0332 PM     HAIL             RICHMOND                45.45N 94.52W
07/17/2010  M2.75 INCH       STEARNS            MN   TRAINED SPOTTER

0334 PM     HAIL             RICHMOND                45.45N 94.52W
07/17/2010  M2.75 INCH       STEARNS            MN   TRAINED SPOTTER

0337 PM     HAIL             COLD SPRING             45.46N 94.43W
07/17/2010  M4.25 INCH       STEARNS            MN   TRAINED SPOTTER

            GROUND IS COVERED WITH MAINLY SMALLER PIECES OF HAIL.

0352 PM     HAIL             1 N KIMBALL             45.33N 94.30W
07/17/2010  M1.75 INCH       STEARNS            MN   FIRE DEPT/RESCUE

&&

AJZ

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 12:15 PM CDTSpecial Weather StatementMPXKandiyohi, Swift60 min
Jul 17, 1:08 PM CDTSpecial Weather StatementMPXSwift52 min
Jul 17, 1:16 PM CDTSpecial Weather StatementMPXTodd44 min
Jul 17, 1:39 PM CDTTornado WarningMPXStearns, Todd51 min
Jul 17, 1:49 PM CDTSevere Thunderstorm WarningMPXDouglas, Todd56 min
Jul 17, 1:58 PM CDTTornado WarningMPXDouglas, Todd47 min
Jul 17, 2:20 PM CDTSevere Thunderstorm WarningMPXStearns, Todd40 min
Jul 17, 2:48 PM CDTSpecial Weather StatementMPXBenton42 min
Jul 17, 2:56 PM CDTTornado WarningMPXStearns34 min
Jul 17, 3:28 PM CDTSevere Thunderstorm WarningMPXMeeker, Stearns, Wright62 min
Jul 17, 4:19 PM CDTTornado WarningMPXCarver, Hennepin, Meeker, Wright26 min
Jul 17, 4:45 PM CDTSevere Thunderstorm WarningMPXCarver, Hennepin, McLeod, Wright60 min
Jul 17, 4:58 PM CDTTornado WarningMPXCarver, Hennepin, Wright47 min
Jul 17, 5:10 PM CDTTornado WarningMPXMorrison, Todd65 min
Jul 17, 5:44 PM CDTSpecial Weather StatementMPXHennepin46 min
Jul 17, 5:49 PM CDTTornado WarningMPXMorrison41 min
Jul 17, 6:12 PM CDTSevere Thunderstorm WarningMPXChippewa, Lac qui Parle, Swift, Yellow Medicine63 min
Jul 17, 6:25 PM CDTTornado WarningMPXMille Lacs, Morrison50 min
Jul 17, 6:28 PM CDTSevere Thunderstorm WarningMPXChippewa, Kandiyohi, Renville, Swift, Yellow Medicine62 min
Jul 17, 6:54 PM CDTTornado WarningMPXBenton, Mille Lacs, Morrison51 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.